MAUDE Adverse Event Report: KARL STORZ SE & CO. KG 'KOH' ULTRAMICRO NEEDLE HOLDER, 30 CM; PEDIATRIC NEEDLE HOLDER

KARL STORZ SE & CO. KG 'KOH' ULTRAMICRO NEEDLE HOLDER, 30 CM; PEDIATRIC NEEDLE HOLDER
Model Number 26167FN
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device has not been returned by the user facility for evaluation.
 
Event or Problem Description
As per a vigilance report filed with the (b)(6) by the factory in (b)(4), one of our pediatric needle holders failed during use; the triangular grip on one of the jaws of the needle holder came off and an x-ray confirmed by it was in the child.It is unknown at this time if the piece has been removed.
 
Additional Manufacturer Narrative
The device in question was returned to manufacturing in germany for investigation on 14.09.2020.Upon examination it could be confirmed that the triangular grip on the jaws of the needle holder was broken off in both sides.There are signs of mechanical damage such as dent, fracture on broken pieces and at the broken area.No indication for a material or manufacturing related issue was found during the investigation.The potential root cause is mechanical overload that leads to the breakage.

Brand Name
'KOH' ULTRAMICRO NEEDLE HOLDER, 30 CM
Common Device Name
PEDIATRIC NEEDLE HOLDER
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM  
Manufacturer Contact
susie chen
2151 e. grand avenue
el segundo, ca 
2188201
MDR Report Key9781618
Report Number9610617-2020-00032
Device Sequence Number16882040
Product Code GCJ
UDI-Device Identifier04048551095348
UDI-Public4048551095348
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K951625
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26167FN
Device Catalogue Number26167FN
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer02/12/2020
Initial Report FDA Received Date03/03/2020
Supplement Report FDA Received Date08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown